Vemurafenib is a BRAF inhibitor indicated in metastatic or unresectable melanoma in patients with BRAF mutations. Vemurafenib is frequently toxic, but the toxicity is often not serious. The third case of vemurafenib-induced drug rash with eosinophilia and systemic symptoms (DRESS) syndrome is reported herein. The case is unusual in that the onset was early, with symptoms emerging as of day 8 of treatment. Treatment of DRESS syndrome is not currently based on precise recommendations, but systemic corticosteroid therapy is effective in serious cases. Severe toxidermias under vemurafenib are exceptional; immediate discontinuation of treatment upon diagnosis is imperative. Switching from vemurafenib to dabrafenib then seems to constitute an interesting therapeutic alternative, since its efficacy is the same but with fewer cutaneous adverse reactions. This case highlights the importance of awareness of the risk of DRESS syndrome associated with vemurafenib and monitoring for warning signs from treatment initiation.
© 2015 S. Karger AG, Basel.